Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 5, NWS New Orleans, LA

March 24, 201313 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Mar 24, 2013, 3:51 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 3:51 AM CDT (08:51 UTC)
In effect from
Mar 24, 2013, 10:00 AM CDT
Expired
Mar 25, 2013, 7:00 AM CDT
In force
21 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS74 KLIX 240851
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CDT SUN MAR 24 2013

...|WINDY DAY EXPECTED ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI... 

.DEEPENING LOW PRESSURE OVER THE TENNESSEE AND OHIO VALLEYS TODAY
AND TONIGHT ALONG WITH HIGH PRESSURE BUILDING DOWN THE PLAINS WILL
LEAD TO WINDY CONDITIONS ACROSS THE REGION. STRONG WINDS JUST
ABOVE THE SURFACE WILL BE TRANSPORTED DOWN TO THE GROUND LEADING
TO WIND GUSTS POSSIBLY AS HIGH AS 45 MPH. WINDS WILL RELAX OVER
MUCH OF THE AREA AROUND SUNSET WITH THE EXCEPTION OF THE IMMEDIATE
SOUTHSHORE AND ALONG THE COAST OF SOUTHEASTERN LOUISIANA. WINDS
OVER THESE AREAS WILL LIKELY REMAIN QUITE GUSTY THROUGH MUCH OF
THE NIGHT.

LAZ058-060>064-066>070-241700-
/O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
351 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT
MONDAY. 

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH
  ARE EXPECTED TO BEGIN AROUND 10 AM AND CONTINUE THROUGH THE
  AFTERNOON AND MUCH OF THE NIGHT. THE STRONGEST WINDS OVER NIGHT
  WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY ALONG THE
  COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND
  SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077-
080>082-241700-
/O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND...
LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
351 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  ARE EXPECTED TO BEGIN AROUND 10 AM. THE STRONGEST GUSTS COULD
  APPROACH 45 MPH DURING THE AFTERNOON HOURS. WINDS SHOULD FINALLY
  RELAX BELOW ADVISORY CRITERIA AROUND 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
921 
WWUS74 KLIX 241159 CCA
NPWLIX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 AM CDT SUN MAR 24 2013

...WINDY DAY EXPECTED ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI...

.DEEPENING LOW PRESSURE OVER THE TENNESSEE AND OHIO VALLEYS TODAY
AND TONIGHT ALONG WITH HIGH PRESSURE BUILDING DOWN THE PLAINS WILL
LEAD TO WINDY CONDITIONS ACROSS THE REGION. STRONG WINDS JUST
ABOVE THE SURFACE WILL BE TRANSPORTED DOWN TO THE GROUND LEADING
TO WIND GUSTS POSSIBLY AS HIGH AS 45 MPH. WINDS WILL RELAX OVER
MUCH OF THE AREA AROUND SUNSET WITH THE EXCEPTION OF THE IMMEDIATE
SOUTHSHORE AND ALONG THE COAST OF SOUTHEASTERN LOUISIANA. WINDS
OVER THESE AREAS WILL LIKELY REMAIN QUITE GUSTY THROUGH MUCH OF
THE NIGHT.

LAZ058-060>064-066>070-242015-
/O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
659 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT
MONDAY. 

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH
  ARE EXPECTED TO BEGIN AROUND 10 AM AND CONTINUE THROUGH THE
  AFTERNOON AND MUCH OF THE NIGHT. THE STRONGEST WINDS OVER NIGHT
  WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY ALONG THE
  COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND
  SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077-
080>082-242015-
/O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND...
LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
659 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  ARE EXPECTED TO BEGIN AROUND 10 AM. THE STRONGEST GUSTS COULD
  APPROACH 45 MPH DURING THE AFTERNOON HOURS. WINDS SHOULD FINALLY
  RELAX BELOW ADVISORY CRITERIA AROUND 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
836 
WWUS74 KLIX 241508
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 AM CDT SUN MAR 24 2013

...WINDY DAY EXPECTED ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI...

.COLD HIGH PRESSURE BUILDING INTO THE REGION WILL BRING AN
INCREASE IN NORTHWESTERLY WINDS THIS AFTERNOON AND TONIGHT. 

LAZ058-060>064-066>070-242315-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
1008 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH
  ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND MUCH OF THE
  NIGHT. THE STRONGEST WINDS OVER NIGHT WILL BE THE AREAS CLOSEST
  TO THE LAKE AND IMMEDIATELY ALONG THE COAST. WINDS SHOULD
  FINALLY RELAX BELOW ADVISORY CRITERIA AROUND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077-
080>082-242315-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND...
LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1008 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  ARE EXPECTED TO CONTINUE THROUGH THIS LATE AFTERNOON. WINDS
  SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24/RR
076 
WWUS74 KLIX 242031
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT SUN MAR 24 2013

...WINDY CONDITIONS ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI TONIGHT...

.COLD HIGH PRESSURE BUILDING INTO THE REGION WILL MAINTAIN BREEZY
CONDITIONS OVERNIGHT.

LAZ058-060>064-066>070-250445-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
331 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH
  ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. THE STRONGEST WINDS
  OVERNIGHT WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY
  ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY
  CRITERIA AROUND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077-
080>082-250000-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND...
LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
331 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
  ARE EXPECTED TO CONTINUE THROUGH THIS LATE AFTERNOON. WINDS
  SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24/RR
340 
WWUS74 KLIX 250242
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 PM CDT SUN MAR 24 2013

...WINDY CONDITIONS ACROSS COASTAL SOUTHEASTERN LOUISIANA TONIGHT...

.COLD HIGH PRESSURE BUILDING INTO THE REGION WILL MAINTAIN BREEZY
CONDITIONS OVERNIGHT.

LAZ058-060>064-066>070-251045-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
942 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
  ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. THE STRONGEST WINDS
  OVERNIGHT WILL BE IN AREAS CLOSEST TO LAKE PONTCHARTRAIN AND
  IMMEDIATELY ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW
  ADVISORY CRITERIA AROUND SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:46 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 24, 3:46 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CDT SUN MAR 24 2013

.SHORT TERM...RATHER QUIET NIGHT AS THE CONVECTION STAYED NORTH OF
THE AREA. COLD FRONT IS HALFWAY THROUGH THE REGION WITH TEMPS IN NW
PORTIONS OF THE CWA ALREADY DOWN INTO THE MID TO UPPER 50S AND
LOCATIONS IN THE SE STILL IN THE LOWER 70S.

MAIN CONCERN IN THE SHORT TERM WILL BE WINDS OVER THE REGION. THE
S/W CONTINUES TO WORK EAST ACROSS THE PLAINS AND WILL BE IN THE OH
VALLEY BY SUN NIGHT. AS IT MOVES EAST THE TROUGH AXIS WILL PUSH EAST
OF THE AREA BY MIDDAY. PRIOR TO THAT VERY LGT SHRA OR MORE SO
SPRINKLES WILL STILL BE POSSIBLE. AT THE SFC THE WEAK SFC LOW
CURRENTLY OVER SERN MS WILL QUICKLY PUSH EAST INTO AL WHILE A MORE
DOMINANT SFC LOW WILL DEVELOP AND DEEPEN OVER THE TN/OH VALLEYS
TODAY. AT THE SAME TIME HIGH PRESSURE WILL BUILD DOWN THE PLAINS AND
THIS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE REGION WITH STRONG
PRESSURE RISES THROUGHOUT THE DAY AND OVERNIGHT TONIGHT. THIS WILL
COMBINE WITH UNIDIRECTIONAL WINDS FROM THE SFC TO H85 AND CAA IN THE
LL. H925 WINDS WILL APPROACH 30-35KTS WHILE H85 WINDS COULD APPROACH
45KTS THIS AFTN. IN ADDITION SKIES WILL BEGIN TO CLR OUT AND WITH
UNIDIRECTIONAL LL WINDS OF THIS MAGNITUDE AND STRONG CAA THESE WINDS
WILL HAVE LITTLE TROUBLE MIXING DOWN TO THE SFC PROVIDING WINDY
CONDITIONS TODAY WITH WIND GUSTS POSSIBLY UP TO 40-45 MPH AT TIMES.
WITH THAT WE HAVE ISSUED A WIND ADV FOR THE ENTIRE AREA TODAY.
HEADING INTO TONIGHT WINDS OVER MUCH OF THE LAND WILL BACK OFF BUT
STRONG PRESSURE RISES AND CAA WILL KEEP STRONG WINDS OVER THE LAKES
AND COASTAL WATERS AND THIS WILL CONTINUE TO IMPACT AREAS ALONG THE
SOUTHSHORE AND SERN LA COAST.

MON THROUGH WED WE WILL REMAIN QUIET AND COOL. HIGH PRESSURE WILL
DOMINATE THE REGION WHILE WE REMAIN UNDER NW FLOW. TEMPS WILL BE
ABOUT 20 DEGREES BELOW NORMAL BOTH MON AND TUE WITH TEMPS SLOWLY
MODERATING ON WED. MORNING LOWS WILL BE QUITE COLD WITH THE
POSSIBILITY OF MULTIPLE LOCATIONS ALONG THE NRN HALF OF THE CWA
HITTING THE FREEZING MARK ONCE AGAIN WITH A FEW SPOTS GETTING INTO
THE UPPER 20S. FREEZE WATCHES/WARNINGS WILL LIKELY BE NEEDED FOR
TONIGHT AND ESPECIALLY MON NIGHT AND TUE NIGHT. /CAB/

.LONG TERM...OVERALL WE REMAIN MOSTLY QUIET THROUGH THE REST OF THE WORK
WEEK BUT TEMPS WILL CONTINUE TO MODERATE AND LGT RAIN COULD RETURN
BY WEEKS END. THE LONG WAVE TROUGH WILL REMAIN OFF THE EAST COAST
LEAVING US IN NW FLOW BUT WITH HIGH PRESSURE AT THE SFC TRYING TO
SLOWLY PUSH EAST IT WILL ALLOW SOME MOISTURE TO MOVE INTO THE SRN
PLAINS WHICH COULD EVENTUALLY MOVE BACK INTO THE AREA WITH LGT SHRA
POSSIBLE FRI AND SAT. THE NEXT STRONG S/W LOOKS TO PUSH THROUGH THIS
WEEKEND AND IT WILL PROVIDE THE NEXT BEST CHANCE FOR RAIN. /CAB/

.MARINE...
HAZARDOUS CONDITIONS WILL BE OCCURRING OVER THE COASTAL WATERS TODAY.
LATEST 11-3.9U SHOWS LEADING EDGE OF COLD FRONT TO BE NEARING
ALEXANDRIA. EXPECT THE BOUNDARY TO BE ENTERING WESTERN WATERS NEAR
TIMBALIER BAY 2 TO 3 HOURS AFTER SUNRISE. WINDS WILL RISE TO NEAR
SMALL CRAFT BEHIND THE FRONT DURING THE DAY AND CONTINUE INCREASING
AFTER SUNSET. SPEEDS WILL BE IN THE 25 TO 30 KNOT RANGE WITH
OCCASIONAL GUSTS TO GALE FORCE. HAVE OPTED TO PASS ON GALE WARNING
BUT MAINTAIN SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS. ONLY
CHANGES MADE WERE TO EXTEND THE EXPIRATION TIME TO MIDDAY MONDAY FOR
ALL AREAS AND 00Z MONDAY FOR OUTER WATERS.

SURFACE RIDGE WILL TRACK FROM WEST TO EAST ACROSS THE GULF COASTAL
STATES THROUGH THE WEEK. EXPECT WIND DIRECTION TO FOLLOW THIS AND
SHIFT FROM NW TO NE  MIDWEEK AND FINALLY SE LATER THIS WEEK. SPEEDS
WILL GRADUALLY FALL AS OVERALL PRESSURE GRADIENT RELAXES.

MEFFER
&&

.AVIATION...
PREFRONTAL TROUGH IS CURRENTLY MOVING THROUGH THE AREA. SHOWER
ACTIVITY ASSOCIATED WITH THIS SYSTEM IS MOSTLY TO THE NORTH OF ALL
TERMINALS. THEREFORE NOT EXPECTING MUCH IF ANY RAIN BEFORE ALL IS
CLEAR LATER THIS MORNING. FOG SEEMS TO BE LESS OF AN IMPACT AS
PREVIOUSLY THOUGHT. WILL LIKELY BE REMOVING THOSE TEMPO GROUPS WITH
THE NEXT TAF UPDATE. BIGGEST IMPACT TO TERMINALS TODAY WILL BE
STRONG WINDS. EXPECT SFC SPEEDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS
LATE THIS MORNING THROUGH THE AFTN HOURS. THUS WILL BE TURBULENT FOR
QUITE SOME TIME. THOUGH WINDS WILL RELAX NEAR SUNSET...EXPECT
ELEVATED SPEEDS TO PERSIST OVERNIGHT AT MSY AND NEW.

MEFFER
&&

.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             WIND ADVISORY AND SMALL CRAFT ADVISORY IN EFFECT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  30  55  29 /  10  10   0   0
BTR  66  33  59  32 /  10   0   0   0
ASD  70  33  60  32 /  10  10   0   0
MSY  72  41  56  39 /  10  10   0   0
GPT  72  36  59  34 /  10  10   0   0
PQL  74  36  60  32 /  10  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM SUNDAY TO 7 AM MONDAY FOR THE FOLLOWING
     ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
     ST. BERNARD.

     WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
     ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. JAMES...ST. TAMMANY...UPPER LAFOURCHE...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
     ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFER
Hazardous weather outlook, Mar 23, 10:30 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 PM CDT SAT MAR 23 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-241500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1030 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT. ONE OR TWO OF THE THUNDERSTORMS COULD BE STRONG OVER
SOUTHWEST AND COASTAL MISSISSIPPI AND PRODUCE GUSTY WINDS...FREQUENT
LIGHTNING AND HEAVY DOWNPOURS OF RAIN.

THE PEARL RIVER REMAINS ABOVE FLOOD STAGE. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT SUNDAY AND SUNDAY NIGHT FOR
ALL COASTAL WATERS...INCLUDING THE SOUNDS AND TIDAL LAKES.

THE PEARL RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL AT
LEAST TUESDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY IS FORECAST TO
GO ABOVE FLOOD WEDNESDAY MORNING. PLEASE REFER TO THE LATEST RIVER
FLOOD STATEMENTS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING.

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.